Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2012, 7:03 PM CDT for Panola County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 21, 2012, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Panola County, TX
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4517 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
311 WUUS54 KSHV 220003 SVRSHV TXC365-220045- /O.NEW.KSHV.SV.W.0220.120722T0003Z-120722T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 703 PM CDT SAT JUL 21 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PANOLA COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CARTHAGE... * UNTIL 745 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BECKVILLE...OR NEAR CARTHAGE...AND MOVING SOUTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARY CITY AND WOODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3198 9412 3198 9453 3229 9448 3230 9416 TIME...MOT...LOC 0004Z 348DEG 20KT 3219 9438 $$ ELEVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:14 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 3:14 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT SAT JUL 21 2012
.DISCUSSION...
DOMINANT UPPER RIDGE OVER THE CENTRAL PLAINS WILL SHIFT EAST OVER
THE NEXT FEW DAYS AND WEAKEN. THIS SHOULD TAKE THE EDGE OFF TEMPS...
HOLDING AFTERNOON TEMPERATURES BELOW THE CENTURY MARK. DEWPOINTS
WILL NOT CHANGE MUCH...SO HEAT INDEX VALUES WILL COME CLOSE TO
CRITICAL LEVELS...BUT SHOULD NOT TOP THE 105 MARK...AT LEAST ON SUNDAY.
SO OPTED NOT TO ISSUE A HEAT ADVISORY AT THIS TIME. ALSO CONVECTION
SHOULD COVER A LITTLE MORE AREA SUNDAY...AS A WEAK SHORT WAVE
ROTATES AROUND THE UPPER RIDGE. A WEAK SURFACE BOUNDARY ALONG THE
LOUISIANA AND ARKANSAS LINE INTO EAST TEXAS MAY ACT AS A FOCUS
FOR INITIATION OF ADDITIONAL CONVECTION TONIGHT INTO SUNDAY AHEAD
OF THE SHORT WAVE.
AFTER SUNDAY...CHANCES FOR RAIN BECOME SMALLER...AS THE RIDGE
BECOMES ESTABLISHED OVER THE TENNESSEE VALLEY. BY MID WEEK...THE
RIDGE BEGINS TO BUILD MORE OVER THE SOUTHERN ROCKIES. IT WILL
SHIFT SLOWLY EAST AND LOOKS LIKE IT MAY BECOME CENTERED OVER THE
FOUR STATE REGION NEXT WEEKEND. IF SO...HIGHS MAY BE REACHING 100
AGAIN.
&&
.AVIATION...
TSTMS HAVE MOVED WELL SOUTH OF CWA THIS AFTN. SFC OBS SUGGEST A SFC
LOW DEVELOPING OVER EXTREME NE TX...AND CUMULUS FIELDS HAVE
DEVELOPED ACROSS MUCH OF AR. EMBEDDED BOUNDARY WITHIN THIS FIELD WILL
BE LIKELY FOCUS FOR CONVECTIVE REDEVELOPMENT LATER THIS AFTN. DUE TO
COVERAGE AND LOCATION UNCERTAINTIES...OPTING FOR VCNTY TSTM ALL
TERMINALS FOR TIME BEING BTWN 21/20Z-22/02Z. OTHERWISE...SOUTHWEST
WINDS 5-10 KTS TODAY...BECOMING LIGHT AND VARIABLE OVERNIGHT. SOME
MID LVL DECKS MAY DEVELOP OVERNIGHT...INHIBITING ANY PATCHY FOG.
EXCEPTION MAY BE KMLU...WHERE MID AFTN TEMPERATURES IN LOWER 80S AND
MOIST GROUND...MAY PROMOTE FOG DEVELOPMENT TONIGHT./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 95 76 95 76 / 30 30 20 20 20
MLU 74 93 75 95 74 / 40 30 20 20 20
DEQ 73 98 74 98 73 / 10 20 20 10 10
TXK 74 97 75 97 74 / 20 20 20 20 20
ELD 73 95 74 96 73 / 20 30 20 20 20
TYR 77 96 75 95 75 / 30 20 20 20 20
GGG 76 95 76 95 75 / 30 20 20 20 20
LFK 75 94 75 95 75 / 30 30 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.
&&
14/07Hazardous weather outlook, Jul 21, 12:02 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT SAT JUL 21 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE AS THE COMBINATION OF DAYTIME HEATING...DISTURBANCES ALOFT...AND A MOIST AND UNSTABLE ATMOSPHERE COMBINE. THE BEST CHANCES OF SEVERE WEATHER ARE SOUTH OF INTERSTATE 20. DAMAGING WIND WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF EXPECTED SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 21, 6:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 SSW TIMPSON 31.85N 94.42W
07/21/2012 E1.00 INCH SHELBY TX PUBLIC
QUARTER SIZED HAIL WAS REPORTED NEAR TIMPSON.
&&
RWILLISLocal storm report, Jul 21, 6:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG TENAHA 31.94N 94.24W
07/21/2012 SHELBY TX LAW ENFORCEMENT
TREES REPORTED DOWN NEAR TENAHA.
&&
RWILLISLocal storm report, Jul 21, 6:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 8 SE STONEWALL 32.18N 93.72W
07/21/2012 DE SOTO LA LAW ENFORCEMENT
TREES REPORTED DOWN IN THE COMMUNITY OF KINGSTON.
&&
RWILLISLocal storm report, Jul 21, 6:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG MANSFIELD 32.03N 93.70W
07/21/2012 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ACROSS DE SOTO PARISH.
&&
RWILLISLocal storm report, Jul 21, 6:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG TYLER 32.33N 95.30W
07/21/2012 SMITH TX BROADCAST MEDIA
TREE REPORTED DOWN ON A HOUSE IN TYLER.
&&
RWILLISLocal storm report, Jul 21, 7:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 13 SW CENTER 31.66N 94.33W
07/21/2012 E1.00 INCH SHELBY TX PUBLIC
QUARTER SIZED HAIL REPORTED IN THE COMMUNITY OF GRISBY.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 63 min |
| Jul 21, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 53 min |
| Jul 21, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 66 min |
| Jul 21, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 65 min |
| Jul 21, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 58 min |
| Jul 21, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 50 min |
| Jul 21, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.